Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 81, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 24, 2015, 12:36 PM CDT for Carroll County, Crawford County, Sac County, Iowa. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2015, 12:36 PM CDT (17:36 UTC)
- Expired
- Jun 24, 2015, 1:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Carroll County, IA, Crawford County, IA, Sac County, IA
The radar
The Omaha radar (KOAX), 135 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -531 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
466
WUUS53 KDMX 241736
SVRDMX
IAC027-047-161-241830-
/O.NEW.KDMX.SV.W.0081.150624T1736Z-150624T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1236 PM CDT WED JUN 24 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN WEST CENTRAL IOWA...
WESTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
SAC COUNTY IN WEST CENTRAL IOWA...
* UNTIL 130 PM CDT
* AT 1236 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
SOUTHEAST OF DANBURY...OR 14 MILES SOUTHWEST OF IDA GROVE...MOVING
EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...SAC CITY...MANNING...LAKE VIEW...ODEBOLT...
BLACK HAWK LAKE...SCHLESWIG...WALL LAKE...MANILLA...SCHALLER...
EARLY...DOW CITY...CHARTER OAK...ARCADIA...BREDA...VAIL...
TEMPLETON...AUBURN AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4221 9567 4221 9532 4247 9532 4248 9539
4251 9539 4256 9492 4187 9481 4187 9567
TIME...MOT...LOC 1736Z 259DEG 47KT 4216 9559
HAIL...0.88IN
WIND...60MPH
$$
REV1 follow-up statement
540
WWUS53 KDMX 241758
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1258 PM CDT WED JUN 24 2015
IAC027-047-161-241830-
/O.CON.KDMX.SV.W.0081.000000T0000Z-150624T1830Z/
CRAWFORD IA-CARROLL IA-SAC IA-
1258 PM CDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CRAWFORD...WESTERN CARROLL AND SAC COUNTIES...
AT 1258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF LAKE VIEW...OR 15 MILES NORTHEAST OF DENISON...MOVING EAST AT 60
MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...SAC CITY...MANNING...LAKE VIEW...ODEBOLT...BLACK
HAWK LAKE...SCHLESWIG...WALL LAKE...MANILLA...SCHALLER...EARLY...DOW
CITY...CHARTER OAK...ARCADIA...BREDA...VAIL...TEMPLETON...AUBURN AND
WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4221 9567 4221 9532 4247 9532 4248 9539
4251 9539 4256 9492 4187 9481 4187 9567
TIME...MOT...LOC 1758Z 263DEG 51KT 4217 9514
HAIL...0.88IN
WIND...60MPH
$$
REVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:28 AM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jun 24, 6:28 AM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 628 AM CDT WED JUN 24 2015 .SHORT TERM /TODAY/... ISSUED AT 421 AM CDT WED JUN 24 2015 A COMPLEX AND RELATIVELY LOW CONFIDENCE CONVECTIVE EVOLUTION DOMINATES TODAYS FORECAST. CURRENTLY A SURFACE HIGH PRESSURE AREA IS STILL DOMINATING MOST OF IOWA...HOWEVER THE NOCTURNAL LOW LEVEL JET HAS GENERATED A PERSISTENT BAND OF ELEVATED THUNDERSTORMS TRAINING ALONG A PATH FROM AROUND DENISON TO GRINNELL...PLUS ANOTHER COUPLE OF STORM CLUSTERS IN CENTRAL AND EASTERN NEBRASKA. THIS ACTIVITY WILL CONTINUE TO PROGRESS SLOWLY EASTWARD ACROSS OUR FORECAST AREA PAST SUNRISE AND POSSIBLY INTO THE LATE MORNING. MEANWHILE...A COMPACT BUT ENERGETIC 500 MB SHORTWAVE APPROACHING FROM THE HIGH PLAINS HAS RESULTED IN THE DEVELOPMENT OF A SURFACE LOW PRESSURE AREA CURRENTLY LOCATED ALONG THE CENTRAL KANSAS/NEBRASKA BORDER...WITH AN ATTENDANT WARM FRONT EXTENDING EAST SOUTHEASTWARD TO JUST SOUTH OF KANSAS CITY. MOST PROGNOSTIC MODELS ARE SURGING THIS WARM FRONT NORTHWARD ACROSS IOWA TODAY...HOWEVER...IT REMAINS TO BE SEEN HOW THE COMBINATION OF THE MORNING CONVECTION AND ZONAL STEERING FLOW MAY RETARD THE PROGRESS OF THE FRONT. THIS WILL BE CRITICAL LATER...BECAUSE A CAPPING INVERSION IN THE AFTERNOON WILL LIKELY BREAK BY LATE AFTERNOON/EVENING IN THE WARM SECTOR AHEAD OF THE SURFACE LOW AND ANY THUNDERSTORMS THAT DEVELOP ALONG THE WARM FRONTAL ZONE WILL BE IN AN ENVIRONMENT THAT IS VERY FAVORABLE FOR SIGNIFICANT SEVERE WEATHER. MOST OF THIS THREAT WILL BE IN THE TONIGHT PERIOD AFTER 00Z. FOR THIS MORNINGS FORECAST UPDATE HAVE INCLUDED HIGH EARLY MORNING POPS FOR THE PREVIOUSLY DISCUSSED BANDS OF STORMS CURRENTLY ON RADAR...BUT THEN PULLED BACK SIGNIFICANTLY ON POPS IN THE EARLY AND MID AFTERNOON HOURS BEFORE INCREASING THEM AGAIN RIGHT BEFORE 00Z. ALL OTHER FORECAST FIELDS WILL ALSO BE AFFECTED BY THE MORNING CONVECTION AND THE NORTHWARD MOVEMENT OF THE WARM FRONT...AND ESTF UPDATES WILL BE PARTICULARLY IMPORTANT THROUGHOUT THE DAY. .LONG TERM /TONIGHT THROUGH TUESDAY/... ISSUED AT 421 AM CDT WED JUN 24 2015 ELEVATED CONVECTIVE TRENDS AND ASSOCIATED CLOUD DEBRIS THROUGH THE DAY WILL HAVE A BIG INFLUENCE ON SEVERE WEATHER POTENTIAL BY THIS EVENING. AS ALLUDED TO IN THE SHORT TERM DISCUSSION...THE CAPPING LAYER WILL INHIBIT SFC BASED CONVECTION THROUGH MUCH OF THE AFTERNOON. AN APPROACHING SHORT WAVE AND ASSOCIATED COOLING WILL HELP ERODE THE CAP BUT THE EROSION WILL ALSO BE CONTINGENT ON SUFFICIENT SFC HEATING THIS AFTERNOON. SHORT TERM GUIDANCE CONTINUES TO SUGGEST THE SFC WARM FRONT WILL BE IN THE VICINITY OF THE INTERSTATE 80 AND HIGHWAY 30 CORRIDORS BY EARLY THIS EVENING AND THIS WILL BE THE REGION TO WATCH FOR VIGOROUS THUNDERSTORM DEVELOPMENT SHOULD THE CAP ERODE. EFFECTIVE DEEP LAYER SHEAR DURING THIS PERIOD OF 40 PLUS KTS WILL BE SUPPORTIVE OF SUPERCELL DEVELOPMENT. ALL FORMS OF SEVERE WEATHER WILL BE POSSIBLE WITH ANY INITIAL SUPERCELLS THAT DEVELOP. LOW LEVEL SRH VALUES IN EXCESS OF 200 M2/S2 SUFFICIENT FOR TORNADOES AND CAN NOT DISCOUNT THE POSSIBILITY OF A STRONG TORNADO CONSIDERING THE GOOD SHEAR IN THE LOWER PORTION OF THE SOUNDINGS. SHOULD HAVE BREEZY SOUTHEAST WINDS AHEAD OF THE STORMS FURTHER ENHANCING THE LOW LEVEL SHEAR. VERY LARGE HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS IN ADDITION TO DAMAGING WINDS. THESE STORMS WILL GRADUAL EVOLVE INTO A MORE LINEAR SYSTEM THROUGH THE EVENING WITH DAMAGING WINDS THE PRIMARY THREAT THOUGH 0-3 KM LINE NORMAL SHEAR VALUES APPROACHING 50KTS WILL SUPPORT MESOVORTEX DEVELOPMENT AND AN ATTENDANT TORNADO THREAT. VERY HEAVY RAIN IS ALSO A CONCERN. BUNKERS RIGHT SUPERCELL MOTIONS OF 10 TO 15 KTS WITH PWAT VALUES NEARING 2 INCHES COULD LEAD TO A SIGNIFICANT AMOUNT OF RAIN OVER A SHORT PERIOD OF TIME. HAVE EXPANDED THE FLASH FLOOD WATCH TO THE NORTH AND WEST DUE TO RAINFALL POTENTIAL AND WHAT HAS OCCURRED ALREADY THIS MORNING. FARTHER NORTH...ELEVATED SEVERE STORMS ARE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. THURSDAY WILL GENERALLY BE A TRANSITION DAY WITH LOW POPS POSSIBLY MAINLY FAR SOUTH. A SHORT WAVE WILL PASS THROUGH THURSDAY NIGHT INTO FRIDAY AND IN COMBINATION TO AN INTENSIFYING UPPER HIGH OVER THE WESTERN CONUS...WILL LEAD TO COOLER WEATHER FRIDAY AND INTO THE WEEKEND. THIS FLOW IS EXPECTED TO PERSIST THROUGH EARLY NEXT WEEK. PLEASANT CONDITIONS AND PERIODIC CHANCES FOR PRECIPITATION EXIST THROUGH THIS PERIOD. && .AVIATION...24/12Z ISSUED AT 628 AM CDT WED JUN 24 2015 GENERALLY VFR CONDITIONS WILL PREVAIL TODAY...EXCEPT IN AND NEAR THUNDERSTORMS WHICH MAY BECOME NUMEROUS AT TIMES. THESE STORMS WILL BE CONFINED TO THE SOUTHERN TERMINALS THIS MORNING...BUT FROM LATE AFTERNOON INTO EARLY TONIGHT THERE IS CONSIDERABLE UNCERTAINTY AS TO WHERE ADDITIONAL STORMS WILL DEVELOP SO HAVE INCLUDED VCTS AT ALL TERMINALS FOR NOW AND WILL REFINE DETAILS AT THE 18Z ISSUANCE. LATER TONIGHT...AFTER THE STORMS HAVE ENDED...FORECAST SOUNDINGS AND THE SYNOPTIC PATTERN LEAD TO THE LIKELIHOOD OF MVFR STRATUS/BR DEVELOPING AND HAVE ALSO TRENDED THAT WAY AT THE END OF THE 12Z TAFS. && .HYDROLOGY... ISSUED AT 421 AM CDT WED JUN 24 2015 HAVE EXPANDED THE FLASH FLOOD WATCH TO THE NORTH AND WEST DUE TO LOCALLY HEAVY RAINFALL OCCURRING EARLY THIS MORNING AND SATURATING THE GROUND...RECENT HEAVY RAINFALL AND THE POTENTIAL FOR SIGNIFICANT RAINFALL ALONG THE WARM FRONT WITH ANY STORMS THAT DEVELOP. SUPERCELL MOTIONS ARE QUITE SLOW AT 10 TO 15 KTS AND RIGHT MOVER MOTIONS ARE NEARLY PARALLEL TO THE WARM FRONT WHICH COULD LEAD TO THE TRAINING OF STORMS. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY THOUGH AN AREA OF 3 TO 5 INCHES IS POSSIBLE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH THURSDAY MORNING FOR APPANOOSE-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN- CLARKE-DALLAS-DAVIS-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON- HARDIN-HUMBOLDT-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL- MONROE-POLK-POWESHIEK-STORY-TAMA-WAPELLO-WARREN-WEBSTER-WRIGHT. && SHORT TERM...LEE LONG TERM...DONAVON AVIATION...LEE HYDROLOGY...DONAVON
Hazardous weather outlook, Jun 24, 5:12 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 512 AM CDT WED JUN 24 2015 IAZ024>028-034>039-046>050-058>062-072>075-083>086-096-097-251015- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-HAMILTON- HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-CLARKE- LUCAS-MONROE-WAPELLO-APPANOOSE-DAVIS- 512 AM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE STORMS ARE POSSIBLE THIS MORNING WITH QUARTER SIZED HAIL POSSIBLE. SEVERAL SEVERE STORMS ARE EXPECTED LATE THIS AFTERNOON AND INTO THE EVENING. A FEW TORNADOES ARE POSSIBLE WITH THE POTENTIAL FOR A STRONG TORNADO TO OCCUR. VERY LARGE HAIL IN EXCESS OF 2 INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 65 MPH ARE POSSIBLE. VERY HEAVY RAIN MAY ALSO OCCUR. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY ESPECIALLY BETWEEN 4 PM AND 10 PM. IAZ004>007-015>017-023-251015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS- 512 AM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL UP TO 1.5 INCHES IN DIAMETER. AN ISOLATED TORNADO IS MAY OCCUR. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY ESPECIALLY BETWEEN 3 PM AND 9 PM. IAZ033-044-045-057-070-071-081-082-092>095-251015- SAC-CRAWFORD-CARROLL-AUDUBON-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD-DECATUR-WAYNE- 512 AM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH AND WEST CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO IS MAY OCCUR. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 4 PM AND 10 PM.
In the hours before
Special weather statement, Jun 24, 11:48 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1148 AM CDT WED JUN 24 2015 IAZ046>048-059>061-241800- JASPER IA-BOONE IA-STORY IA-DALLAS IA-POLK IA-GREENE IA- 1148 AM CDT WED JUN 24 2015 ...THUNDERSTORMS WITH BRIEF HEAVY RAINFALL MOVING ACROSS THE AREA... AT 1144 AM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS 4 MILES NORTHEAST OF PERRY...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THIS STORM WITH BRIEF HEAVY RAINFALL UP TO ONE HALF INCH IN 15 MINUTES. THE STORMS WILL AFFECT URBAN AREAS AS WELL AS INTERSTATE 35 BETWEEN DES MOINES AND GILBERT THROUGH 1 PM CDT THIS WEDNESDAY AFTERNOON. LOCATIONS IMPACTED INCLUDE... AMES...ANKENY...JOHNSTON...BOONE...GRIMES...PERRY...NEVADA... BONDURANT...POLK CITY...HUXLEY...SAYLORVILLE...MADRID...OGDEN... DALLAS CENTER...SLATER...GRANGER...GILBERT...WOODWARD...IOWA STATE CENTER AND BOONE SPEEDWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO PONDING OF WATER AND DIFFICULT DRIVING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4172 9323 4165 9425 4205 9427 4215 9323 TIME...MOT...LOC 1644Z 263DEG 38KT 4189 9403 REV
Special weather statement, Jun 24, 12:29 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1229 PM CDT WED JUN 24 2015
IAZ033-034-044-045-057-241830-
AUDUBON IA-CARROLL IA-CRAWFORD IA-SAC IA-CALHOUN IA-
1229 PM CDT WED JUN 24 2015
...STRONG THUNDERSTORMS MOVING INTO THE AREA...
AT 1227 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF DANBURY...OR 20 MILES SOUTHWEST OF IDA GROVE...MOVING
EAST AT 50 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH
THIS STORM. THE STORMS MAY INTENSIFY AS THEY MOVE ACROSS THE AREA
EARLY THIS AFTERNOON. BE PREPARED FOR SEVERE WEATHER AND TAKE
SHELTER IF NECESSARY.
LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...SAC CITY...ROCKWELL CITY...LAKE CITY...MANNING...
COON RAPIDS...GLIDDEN...LAKE VIEW...ODEBOLT...SOUTH TWIN LAKE...BLACK
HAWK LAKE...SCHLESWIG...WALL LAKE...MANILLA...SCHALLER...POMEROY...
EARLY...DOW CITY AND CHARTER OAK.
LAT...LON 4221 9567 4221 9532 4247 9532 4248 9539
4255 9539 4256 9465 4186 9463 4185 9509
4186 9512 4187 9567
TIME...MOT...LOC 1727Z 262DEG 42KT 4214 9576
REVThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:00 AM CDT | Severe Thunderstorm Warning | DMX | Crawford | 30 min |
| Jun 24, 3:29 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 31 min |
| Jun 24, 4:03 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll | 13 min |
| Jun 24, 11:48 AM CDT | Special Weather Statement | DMX | Boone, Dallas, Story | 72 min |
| Jun 24, 12:29 PM CDT | Special Weather Statement | DMX | Carroll, Crawford, Sac | 61 min |
| Jun 24, 1:20 PM CDT | Special Weather Statement | DMX | Calhoun | 55 min |
| Jun 24, 6:20 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 55 min |
| Jun 24, 6:31 PM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 44 min |
| Jun 24, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 35 min |
| Jun 24, 6:57 PM CDT | Tornado Warning | DMX | Guthrie | 48 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.